MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH
Catalog Number 0117320
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, while positioning to fixate the 3dmax light mesh with graspers the mesh ripped into two pieces.Evaluation of the returned sample finds visible tearing in the edge seal of the mesh and a piece near the medial marker has torn off.The torn piece has visible fraying and tool markings from the graspers indicating the mesh was grabbed and pulled.The found edge seal tearing condition is not indicative of the as manufactured condition.No manufacturing anomalies were found.Based on the event as reported and sample condition, the tearing most likely occurred inadvertently during user/device interface while positioning the mesh.The size trocar used during this laparoscopic procedure was not reported, per the precautions section of the instructions-for- use supplied with this device, "use an appropriate sized trocar to allow mesh to slide down the trocar with minimal force.".
 
Event or Problem Description
As reported, during laparoscopic inguinal hernia repair procedure on (b)(6) 2022, while positioning to fixate the bard/davol 3dmax light mesh using graspers, mesh ripped into two pieces.It was reported that the mesh was removed from patient's body and another 3dmax light mesh was used to complete the procedure.There was no reported patient injury.

Brand Name
3DMAX LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key15690033
Report Number1213643-2022-00678
Device Sequence Number17988040
Product Code FTL
UDI-Device Identifier00801741031052
UDI-Public(01)00801741031052
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K091659
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0117320
Device Lot NumberHUGQ1308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2022
Initial Report FDA Received Date10/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown